Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 132781, 12 pages
http://dx.doi.org/10.1155/2014/132781
Research Article

Global Dynamics of an HTLV-1 Model with Cell-to-Cell Infection and Mitosis

Department of Applied Mathematics, Xi’an Jiaotong University, Xi’an 710049, China

Received 26 May 2014; Accepted 19 July 2014; Published 12 August 2014

Academic Editor: Sanling Yuan

Copyright © 2014 Sumei Li and Yicang Zhou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A mathematical model of human T-cell lymphotropic virus type 1 in vivo with cell-to-cell infection and mitosis is formulated and studied. The basic reproductive number is derived. It is proved that the dynamics of the model can be determined completely by the magnitude of . The infection-free equilibrium is globally asymptotically stable (unstable) if   . There exists a chronic infection equilibrium and it is globally asymptotically stable if .